Alert archive / Maine / Wind Chill Advisories in 2007

Wind Chill Advisory 10, NWS Gray, ME

March 6, 200711 counties in Maine; 7 counties in New Hampshire

NWS Gray, ME issued this wind chill advisory at Mar 6, 2007, 1:53 PM EST for 11 counties in Maine; 7 counties in New Hampshire. It took effect at Mar 6, 2007, 3:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 1:53 PM EST (18:53 UTC)
In effect from
Mar 6, 2007, 3:00 PM EST
Expired
Mar 7, 2007, 4:35 AM EST
In force
14 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 27 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Mar 6, 1:32 PM EST, 21 minutes earlier.

Area forecast discussion, Mar 6, 1:32 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
132 PM EST TUE MAR 6 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
TODAYS MAX TEMPERATURES CHALLENGED THE COLDEST DAYTIME TEMPERATURES
OF THE YEAR (IN PORTLAND...THE DAYTIME HIGH WAS ONLY 7 DEGREES ON
JANUARY 26TH).

ANOTHER LAST GASP TO WINTER OVERNIGHT AS TEMPERATURES FALL BELOW
ZERO IN ALL AREAS. RECORD LOW FOR PORTLAND TONIGHT IS -3F (USING
JETPORT DATA). THIS WILL LIKELY FALL IF THE ATMOSPHERE GETS A
CHANCE TO DECOUPLE LATE TONIGHT/EARLY WED MORNING. OVER NORTHERN
SECTIONS...TEMPERATURES TO FALL IN THE -20 TO -25F RANGE. WITH
NORTHWEST WINDS CONTINUING FOR A LEAST THE FIRST PART OF
TONIGHT...WILL ISSUE WIND CHILL WARNINGS FOR THE MOUNTAINS.
ELSEWHERE...WIND CHILL ADVISORIES WILL BE IN EFFECT THROUGH EARLY
WED MORNING (12Z).

BESIDES THE LOW WIND CHILL VALUES...CLOUDS WILL DISSIPATE IN THE
MOUNTAINS THIS EVENING. VERY DRY AIR CONTINUING TO ENTER THE
REGION AS -SHSN WILL CONTINUE TO DISSIPATE.

CLOUDS REENTER THE REGION ON WEDNESDAY WITH AHEAD OF NEXT ARCTIC
BLAST.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ANOTHER REENFORCING SHOT OF NEAR RECORD BREAKING COLD TO MOVE
ACROSS THE FORECAST AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
SCATTERED SNOW SHOWERS OR SQUALLS WILL BE ASSOCIATED WITH THIS
ARCTIC AIR BUT MAINLY IN THE MOUNTAINS. HAVE LOWERED MAX TEMPS
FROM GUIDANCE ABOUT 5-10 DEGREES ON THURSDAY SINCE MOST TEMPS WILL
STRUGGLE TO GET OUT OF THE SINGLE NUMBERS TO LOWER TEENS. ON
FRIDAY THE ARCTIC AIR FINALLY BEGINS PULLING OUT AFTER A COLD
START AND TEMPS TO MODERATE SOME. OVER THE WEEKEND A WARMER RETURN
WEST TO SOUTHWEST FLOW ALOFT AND AT THE SURFACE ALLOWS MUCH WARMER
TEMPS TO MOVE INTO THE AREA. SOME MINOR SHORT WAVES MAY BE ENOUGH
TO SET OF A FEW RAIN OR SNOW SHOWERS. EARLY NEXT WEEK A COLD FRONT
TRIES TO SAG SOUTH AND STALL ACROSS CENTRAL NEW ENGLAND AS A WEAK
WAVE MAY TRY TO DEVELOP AND MOVE ALONG THE FRONT...THIS MAY ALLOW
SOME LIGHT PRECIP TO OCCUR...WILL BROAD BRUSH THE SCENARIO SINCE
TIMING AND OTHER UNCERTAINTY DUE TO ANY MINOR SHORT WAVES THAT FAR
OUT IN TIME.

&&

.AVIATION...VFR.
&&

.MARINE...GALES TO CONTINUE FOR MUCH OF THE NIGHT...THEN THE WNW
GRADIENT RELAXES LATE TONIGHT. HEAVY FREEZING SPRAY WILL EFFECT
MARINERS.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING UNTIL 7 AM EST WEDNESDAY FOR MEZ007>009.

     WIND CHILL ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MEZ012>014-
     018>028.

NH...WIND CHILL WARNING UNTIL 7 AM EST WEDNESDAY FOR NHZ001>003.

     WIND CHILL ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NHZ004>010-
     013-014.

MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST WEDNESDAY FOR
     ANZ150.

     GALE WARNING UNTIL 3 AM EST WEDNESDAY FOR ANZ150.

&&
Hazardous weather outlook, Mar 6, 1:44 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
144 PM EST TUE MAR 6 2007

MEZ007>009-NHZ001>003-071845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
144 PM EST TUE MAR 6 2007

...WIND CHILL WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>028-NHZ004>010-013-014-071845-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
144 PM EST TUE MAR 6 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-071845-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
144 PM EST TUE MAR 6 2007

...GALE WARNING IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 1:53 PM ESTWind Chill WarningGYXFranklin, Oxford, Somerset15 hr

Nearby

Wind Chill Advisories in Maine, 2007Wind Chill Advisories in New Hampshire, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.